Kansas, 2006

Hail and Damaging Wind in Kansas, June 4, 2006

June 4, 2006 · NWS TOP · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 4, 1:42 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 4, 1:42 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT SUN JUN 4 2006

.DISCUSSION...

MAIN CONCERNS ARE PRECIP CHANCES TODAY THROUGH TUESDAY.

N/S LINE OF STORMS SLOWLY PROPAGATING SOUTHWARD FROM NEBRASKA TOWARDS
THE CWA. SHORTWAVE ON WV IMAGERY USHERING SYSTEM IN...SUPPORTED BY
LLJ PER PROFILERS...SW APPROX 30KTS INTO THE LINE. MUCAPE STILL NOT
TOO STRONG...BUT BULK SHEAR SUFFICIENT TO SUPPORT UPDRAFTS AND
INCOMING STORMS WILL BE MONITORED FOR SEVERE POTENTIAL. ALSO COULD
SEE SOME LOCALLY HEAVY RAINS ACROSS THE NE CORNER AS STORMS MAY
TRAIN OVER LOCAL AREAS.

MIGHT STILL SEE A LINE OF SHOWER/STORMS SET UP ALONG THE WESTERN
CWA WHERE BETTER ISENTROPICS COME TOGETHER...OTHERWISE EXPECT MAIN
AREA TO BE IN EASTERN PORTIONS OF CWA. SHEAR VORTICITY WITH UPPER
WAVE LINGERS THROUGH MUCH OF THE DAY AND WILL CONTINUE SLT CHCE
POPS IN THE AFTERNOON WHILE CONVERGENCE AND INSTABILITY LINGER.

WILL KEEP ISOLD POPS OVERNIGHT AS 850MB WINDS LIFT BACK OVER THE
FRONTAL BOUNDARY FROM THE SOUTH. BETTER CONVERGENCE IS SOUTH OF
THE AREA...AND PARCELS WILL HAVE TO COMPETE WITH WEAK S/W RIDGING
ALOFT...SO HAVE KEPT COVERAGE ISOLD. LLJ BACKS TO SSE FOR MONDAY
AFTERNOON AND HAVE KEPT FCST DRY.

0-12Z TUESDAY BRINGS NEXT POTENTIAL MCS ACROSS THE AREA. FOR THE
SECOND TIME THIS WEEK...INCOMING S/W AND FRONT ARE WELL TIMED TO
IMPINGE ON LLJ OVERNIGHT...AND WILL KEEP SCT POPS THIS TIME.
CLEARED POPS WEST TO EAST IN THE AFTERNOON...MAY BE ABLE TO TAKE
THESE OUT FASTER IF FRONT CLEARS THE CWA AS QUICKLY AS CURRENTLY
PROGGED. WILL LEAVE FOR NOW SINCE MUCH WILL DEPEND ON SPEED OF THE
WAVE AS IT BREAKS THROUGH THE UPPER  RIDGE INTO THE CTRL PLAINS.
RESULTING NORTHERLY FLOW WEDNESDAY WOULD LEND TO LIGHT NORTH WINDS
AND MOSTLY CLEAR SKIES. NO CHANGES WED NIGHT THROUGH SAT.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 3, 3:06 PM CST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
406 PM CDT SAT JUN 3 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-042115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
406 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST
KANSAS DURING THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS
COULD PRODUCE LOCALLY HEAVY RAINFALL...AND ISOLATED FLASH FLOODING
MAY BECOME A HAZARD. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS
AND SMALL HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS FROM TONIGHT MAY BE ONGOING DURING SUNDAY MORNING.
ANOTHER CHANCE FOR THUNDERSTORMS IS IN THE FORECAST FOR SUNDAY
NIGHT...THEN AGAIN FOR MONDAY NIGHT AND TUESDAY MORNING. HEAVY
RAIN COULD ACCOMPANY THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

WOLTERS

In the hours before

Special weather statement, Jun 4, 3:07 AM CST, 31 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
407 AM CDT SUN JUN 4 2006

KSZ009-010-040945-
MARSHALL-WASHINGTON-
407 AM CDT SUN JUN 4 2006

THROUGH 445 AM CDT...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHEAST KANSAS. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING UP TO
PENNY SIZE HAIL AND WINDS UP TO 40 MPH. SOME COMMUNITIES THAT COULD
BE AFFECTED INCLUDE
OKETO...HANOVER...BEATTIE...VERMILLION...FRANKFORT...WATERVILLE
...BLUE RAPIDS...LILLIS AND MARYSVILLE.

The radar

The Topeka radar (KTWX), 99 km away, was scanning. The volume nearest the first event began at 09:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
June 4, 3:38 AM CST
Where
Marshall County, 3 mi W of Beattie
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.867, -96.467

2 inch limbs blown down and a trampoline was blown 50 yards.

Hail, Marshall

When
June 4, 3:40 AM CST
Where
Marshall County, 7 mi E of Marysville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.850, -96.517

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514551, 5514552.